MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL VASCULAR LIN STAP; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL VASCULAR LIN STAP; STAPLE, IMPLANTABLE
Model Number TX30V
Medical Device Problem Codes Failure to Form Staple (2579); Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 6/7/2023.D4; batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: could you please clarify the statement you made regarding ¿extended hospitalization stay¿? is the patient hospital stay typical for this procedure? or was the patient's hospital stay extended? according to the initial declaration from the customer, the patient's hospital stay was extended.Additional information received: after testing, the staples did not allow suturing as required: they appeared at an angle with sometimes one leg retracted and the other straight or vice versa.Or also b-shaped but twisted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the device did not properly close when performing the suture: the staple misfitted and did not fulfill its function.Use of another device to complete the procedure.Important risk for the patient: extended hospitalization stay.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/15/2023.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the procedure? what tissue structure was the device fired on? what was the patient diagnosis?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/19/2023.D4: batch # 176c68.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx30v device arrived with no apparent damaged and with a reload loaded on the device.The reload was received fully fired with some b-formed staples on the deck.Upon further evaluation the reload deck was noted to be damaged.The device was tested for functionality with a test reload and it fired and formed all the staples as intended.The staple line was complete, and the staples meet the staple form release criteria as part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: attempting to force the trigger to complete the closing stroke with too much tissue or thickened tissue may result in poor staple formation with the loss of staple line integrity and subsequent leakage, disruption, or poor healing.In addition, instrument damage or failure may result.The event described could not be confirmed as the device performed without any difficulties noted.The damage to the cartridge deck is consistent with the device being clamped over a hard object.A manufacturing record evaluation was performed for the finished device batch number 176c68, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17078962
Report Number3005075853-2023-03881
Device Sequence Number12323076
Product Code GDW
UDI-Device Identifier10705036003335
UDI-Public10705036003335
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTX30V
Device Catalogue NumberTX30V
Device Lot Number194C23
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer06/07/2023
06/27/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date06/15/2023
07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown